• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Curious 6mp/ Humira reactions?

I've been on Humira for around 6 months now, taking one shot per week, and 6mp for around 3 months. I'm a pretty fair skinned person and have had to wear sunscreen on my face when outside for long periods of time, but it was never that serious. On Sunday I was outside for around 3 hours total without sunscreen, and I got insanely sunburned. Not just a little red, but almost purple, all over my face and arms (which never burn btw). I was outside again yesterday for 2 hours in totally overcast skies, AND sunscreen, and STILL got fried. As if I wasn't excited enough to look like a salmon at school, I got burned again today for being outside for less than 10 minutes total and look just as bad as I did yesterday.

Has anyone else had this bad of luck while being on either one of these drugs? I know this can be a side effect of Humira but I haven't read too many things about people experiencing it.
 
I thought I read something before about people posting similar stories and they thought it was the 6MP. I am taking Humira and have not experienced anything like this yet, but do not spend a great deal of time outside. Perhaps it's the 6MP. Try looking up old threads on that. Have you mentioned it to your doc?
 
Yeah I've been trying to look up as many things as possible, and from what I've gathered both medications can increase my sensitivity to sun. Yes I called him this morning, but haven't heard back yet unfortunately
 

My Butt Hurts

Squeals-a-lot!
I had sun sensitivity when I was on Imuran, and Imuran is very closely related to 6mp. There is even a label right on the pharmacy bottle.
Wear sun screen for sure.
 
Location
USA
Hey there! Boy, I'm sorry - sun issues are the pits. I'm on 6mp get a really bad rash from the sun, but it's not a burn. So far sunscreen is helping me out (like the SPF 70 stuff - coating every bit of exposed skin and reapplying every hour), but when I was younger (on 6mp then, too) almost nothing helped. I'd wear sunscreen and a protective long sleeved shirt and still get the rash all over my hands.

In my experience doctors haven't been very helpful with this issue - if your GI doesn't have any help for you maybe you could ask for a referral to a dermatologist or something. I remember my mom taking me to a derm - I think the only thing she could offer was a pamphlet about the sun-protective clothing but it might be worthwhile to talk to a skin specialist since your sort of sunburn sounds really severe. I'm sorry you're going through this - medicinally-induced "sun sensivity" really stinks.
 
Top